EconPapers    
Economics at your fingertips  
 

Flexible Spending Accounts as Insurance

James Cardon and Mark Showalter ()

Journal of Risk & Insurance, 2003, vol. 70, issue 1, 43-51

Abstract: We model flexible spending accounts (FSAs) as a special type of insurance policy. We prove the following results given losses drawn from a continuous distribution: (1) the optimal election amount, F*, is increasing in the consumer's level of risk aversion; (2) F* is increasing in the level of the maximum loss; If utility is decreasing in absolute risk aversion (DARA), then F* is (3) decreasing in income and (4) increasing in the marginal tax rate.

Date: 2003
References: Add references at CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
https://doi.org/10.1111/1539-6975.00046

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jrinsu:v:70:y:2003:i:1:p:43-51

Ordering information: This journal article can be ordered from
http://www.wiley.com/bw/subs.asp?ref=0022-4367

Access Statistics for this article

Journal of Risk & Insurance is currently edited by Joan T. Schmit

More articles in Journal of Risk & Insurance from The American Risk and Insurance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-31
Handle: RePEc:bla:jrinsu:v:70:y:2003:i:1:p:43-51